| Catalog Number |
71701016R |
| Medical Device Problem Codes |
Connection Problem (2900); Device Handling Problem (3265)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/10/2018
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a malfunction occurred during surgery.The hfn nail, out of 5 screws only 3 screws were going through the jig.Remaining 2 screws went out of the nail when surgeon tried this in case.At the same time when surgeon loaded the nail on jig the drill bit went through the holes but not on table when it was used with patient.There was a delay of 1 hour since there was no back up available.Surgeon used the traditional technique she put free hand screws without jig.There was no affectation or injury to patient.
Additional Manufacturer Narrative
The affected trigen hindfoot fusion nail was not returned for evaluation.The device was manufactured in 2017.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.